MAUDE Adverse Event Report: COOK IRELAND LTD ZILVER VENA VENOUS SELF-EXPANDING STENT; STENT, ILIAC VEIN

COOK IRELAND LTD ZILVER VENA VENOUS SELF-EXPANDING STENT; STENT, ILIAC VEIN
Catalog Number ZVT7-35-80-14-100
Medical Device Problem Code Structural Problem (2506)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/12/2024
Type of Reportable Event Malfunction
Event or Problem Description
Description of event: per rep - on (b)(6) 2024 - the doctor said that the device moved on him and shortened.They ended up extending the stent with another cook stent.The procedure was completed successfully with a great result.Patient/event info - notes: prefix zvt7 3.91 are images of the device or procedure available? n/a, yes, no -no 3.92 did the patient have pre-existing conditions? n/a, yes, no -yes if yes, please specify: -venous compression 3.93 please describe the native state of the vessel (i.E.Was the anatomy tortuous? -no was the vessel fibrotic?) n/a, tortuous, calcified, fibrotic, other -no if other, please specify: 3.94 was a stent previously placed during previous procedures? n/a, yes, no -no 3.95 was the device used percutaneously? n/a, yes, no -yes 3.96 where on the patient was the percutaneous access site? -right popliteal vein 3.97 was the access site jugular or femoral? n/a, jugular, femoral other -neither if other, please specify: 3.98 what disease pathology was being treated? may thurner, acute or chronic obstruction, restenosis, other? -other if other, please specify -nivl 3.99 was the lesion approached via contralateral or ipsilateral? n/a, contralateral, ipsilateral -ipsilateral 3.100 was pre-dilation performed ahead of placement of the stent? n/a, yes, no -yes 3.101 what was the target location for the stent? -iliac vein 3.102 details of access sheath used (name, fr size, length)? -unkr 3.103 was the device flushed through both flushing ports before the procedure, as per ifu? n/a, yes, no -yes 3.104 details of the wire guide used (name, diameter, hyrdophyllic)? -unkr 3.105 was resistance encountered when advancing the wire guide to the target location? n/a, yes, no -no 3.106 was resistance encountered when advancing the delivery system to the target location? n/a, yes, no -no 3.107 if resistance was met, how did the physician address this? -n/a 3.108 did the tip of the delivery system cross the target location? n/a, yes, no -yes 3.109 did the user pull the handle towards the hub during deployment, per ifu? n/a, yes, no -yes 3.110 did the user push the hub during deployment? n/a, yes, no -potentially 3.111 did the user remove slack in the delivery system before deployment, per ifu? n/a, yes, no -yes 3.112 was the stent deployed smoothly / without resistance? n/a, yes, no -yes 3.113 was the stent fully deployed in the patient? n/a, yes, no -yes 3.114 was the stent fully deployed before removing the delivery system from the patient? n/a, yes, no -yes 3.115 was post dilation performed after the placement of the stent? n/a, yes, no -yes 3.116 was the delivery system damaged/kinked/twisted during deployment? n/a, yes, no -no 3.117 what intervention (if any) was required? -none 3.118 was the secondary intervention performed during the same procedure as the device failure or was it scheduled for another day? n/a, same procedure, another day -n/a 3.119 were any other defects (other than the complaint issue) observed on the delivery system prior to return (e.G.Kink)? n/a, yes, no -no please specify if yes.
 
Additional Manufacturer Narrative
Pma/510(k) # p200023.Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
 
Additional Manufacturer Narrative
Pma/510(k)# - p200023 device evaluation the zvt7-35-80-14-100 device of lot number c2143344 involved in this complaint was not returned for evaluation.With the information provided, a document-based investigation was conducted.Manufacturing records review: prior to distribution all devices are subjected to a visual inspection and functional inspection to ensure device integrity.A review of the manufacturing records did not reveal any discrepancies that could have contributed to this complaint issue.Historical data review: the review of the relevant manufacturing records confirms the failure mode has not previously occurred for this work order.Instructions for use and/label review: it should be noted that the instructions for use (ifu0091) states the following: "before initiating deployment, it is important to straighten the proximal part of the delivery system as much as possible, remove any slack in the delivery system and to keep the handle in a stable position, while maintaining stent marker alignment with the intended deployment location".¿hold the hub end stationary and slowly pull the handle (a) towards the hub (b)¿.There is no evidence to suggest that the customer did not follow the instructions for use.Image review an image was not returned for evaluation.Root cause analysis a definitive root cause could not be determined.A possible root cause could be attributed to device handling or difficult patient anatomy.It is possible that the handle hub was pushed during deployment which would lead to the stent moving and shortening on deployment.From the additional questions, it was answered "potentially" to the question "did the user push the hub during deployment?".It is also possible that the delivery system outside the patient was not kept straight prior to initiating deployment which could also lead to the stent shortening on deployment.Another possible root cause could be attributed to the stent becoming compressed during advancement due to difficult patient anatomy, leading to shortening on deployment.Confirmation of complaint: the complaint is confirmed based on customer and/or rep testimony.Confirmed quantity of 01 x used device.Corrective action/correction complaints of this nature will continue to be monitored for similar events.Summary of investigation according to the initial reporter, another stent was required as a result of this occurrence.The procedure was completed successfully.A possible root cause could be attributed to device handling or difficult patient anatomy.Complaints of this nature will continue to be monitored for similar events.Confirmed quantity of 01 x used device.
 
Event or Problem Description
Supplemental report is being submitted due to the completion of the investigation on 22-jan-2025.

Brand Name
ZILVER VENA VENOUS SELF-EXPANDING STENT
Common Device Name
STENT, ILIAC VEIN
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
Manufacturer (Section G)
COOK IRELAND LTD
o halloran road
national technology park
limerick
Manufacturer Contact
sinead o'leary
o halloran road
national technology park
limerick 
MDR Report Key19701602
Report Number3001845648-2024-00353
Device Sequence Number7719983
Product Code QAN
UDI-Device Identifier10827002574455
UDI-Public(01)10827002574455(17)270216(10)C2143344
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/22/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberZVT7-35-80-14-100
Device Lot NumberC2143344
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date06/12/2024
Event Location Hospital
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/12/2024
Supplement Date Received by Manufacturer06/12/2024
Initial Report FDA Received Date07/09/2024
Supplement Report FDA Received Date02/19/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/16/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexMale